Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 5, NWS Milwaukee, WI

April 6, 2010Dane County, Iowa County, Sauk County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Apr 6, 2010, 7:38 PM CDT for Dane County, Iowa County, Sauk County, Wisconsin. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2010, 7:38 PM CDT (00:38 UTC)
Expired
Apr 6, 2010, 8:15 PM CDT
In force
37 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Dane County, WI, Iowa County, WI, Sauk County, WI

The radar

The La Crosse radar (KARX), 118 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 5:06 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2010-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 855 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2010-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
855 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1436 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.6
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

725 
WUUS53 KMKX 070038
SVRMKX
WIC025-049-111-070115-
/O.NEW.KMKX.SV.W.0005.100407T0038Z-100407T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
738 PM CDT TUE APR 6 2010

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
  IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...
  SOUTH CENTRAL SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 815 PM CDT

* AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 5 MILES SOUTH OF BLACKHAWK LAKE RECREATION
  AREA...OR 11 MILES NORTHWEST OF MINERAL POINT...AND MOVING
  NORTHEAST AT 65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DODGEVILLE...SAUK CITY...GOVERNOR DODGE STATE PARK...SPRING
  GREEN...MAZOMANIE...BLACK EARTH...GOVERNOR DODGE ST PARK...
  RIDGEWAY...ARENA AND MARXVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4303 9043 4334 8980 4315 8961 4284 9035
      4297 9043
TIME...MOT...LOC 0038Z 238DEG 55KT 4299 9028
WIND...HAIL <50MPH 1.00IN

$$

WOOD
4 follow-up statements
564 
WWUS53 KMKX 070043
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
743 PM CDT TUE APR 6 2010

WIC025-049-111-070115-
/O.CON.KMKX.SV.W.0005.000000T0000Z-100407T0115Z/
SAUK WI-IOWA WI-DANE WI-
743 PM CDT TUE APR 6 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
DANE...IOWA AND SOUTH CENTRAL SAUK COUNTIES UNTIL 815 PM CDT...

AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL.  THIS
STORM WAS LOCATED NEAR GOVERNOR DODGE STATE PARK...OR 6 MILES
NORTHWEST OF DODGEVILLE...MOVING NORTHEAST AT 70 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPRING GREEN AROUND 750 PM CDT.
  MAZOMANIE AND BLACK EARTH AROUND 800 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ARENA
AND MARXVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4305 9039 4334 8980 4315 8961 4287 9027
TIME...MOT...LOC 0043Z 240DEG 68KT 4304 9014
WIND...HAIL <50MPH 1.50IN

$$

KUHLMAN
763 
WWUS53 KMKX 070054
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
754 PM CDT TUE APR 6 2010

WIC025-049-111-070115-
/O.CON.KMKX.SV.W.0005.000000T0000Z-100407T0115Z/
SAUK WI-IOWA WI-DANE WI-
754 PM CDT TUE APR 6 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
DANE...NORTHEASTERN IOWA AND SOUTH CENTRAL SAUK COUNTIES UNTIL 815 PM
CDT...

AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL.  THIS
STORM WAS LOCATED 7 MILES NORTHWEST OF BLUE MOUND STATE PARK...OR 11
MILES NORTHEAST OF DODGEVILLE...MOVING EAST AT 60 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLACK EARTH AND MAZOMANIE AROUND 805 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MARXVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4321 9007 4334 8980 4315 8961 4294 9011
TIME...MOT...LOC 0054Z 248DEG 53KT 4308 8994
WIND...HAIL <50MPH 1.50IN

$$

KUHLMAN
187 
WWUS53 KMKX 070102
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
802 PM CDT TUE APR 6 2010

WIC111-070113-
/O.CAN.KMKX.SV.W.0005.000000T0000Z-100407T0115Z/
SAUK WI-
802 PM CDT TUE APR 6 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SAUK COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4316 8996 4325 8971 4315 8961 4302 8992
TIME...MOT...LOC 0103Z 245DEG 54KT 4314 8977

$$

WIC025-049-070115-
/O.CON.KMKX.SV.W.0005.000000T0000Z-100407T0115Z/
IOWA WI-DANE WI-
802 PM CDT TUE APR 6 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
DANE AND NORTHEASTERN IOWA COUNTIES UNTIL 815 PM CDT...

AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR MAZOMANIE...OR 9 MILES NORTHWEST OF MOUNT
HOREB...MOVING NORTHEAST AT 60 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN IOWA AND WEST CENTRAL DANE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4316 8996 4325 8971 4315 8961 4302 8992
TIME...MOT...LOC 0103Z 245DEG 54KT 4314 8977
WIND...HAIL <50MPH 1.00IN

$$

KUHLMAN
515 
WWUS53 KMKX 070110
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
810 PM CDT TUE APR 6 2010

WIC025-049-070120-
/O.EXP.KMKX.SV.W.0005.000000T0000Z-100407T0115Z/
IOWA WI-DANE WI-
810 PM CDT TUE APR 6 2010

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL DANE AND
NORTHEASTERN IOWA COUNTIES WILL EXPIRE AT 815 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 4316 8996 4325 8971 4315 8961 4302 8992
TIME...MOT...LOC 0110Z 245DEG 54KT 4318 8964

$$

KUHLMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 2:53 PM CDT, 4 hours 45 minutes earlier.

Area forecast discussion, Apr 6, 2:53 PM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
253 PM CDT TUE APR 6 2010

.SHORT TERM...

TONIGHT...FORECAST CONFIDENCE...MEDIUM.

SEVERE POTENTIAL CENTERS ON WHETHER STATIONARY FRONT ACROSS
NORTHERN ILLINOIS TO LOW NEAR SOUTHWEST IOWA MANAGES TO PUSH NORTH
AS A WARM FRONT. NAM KEEPS SOUTHERN WISCONSIN ON THE COOL SIDE
WITH LOW STRATUS AND RAIN COOLED AIR WITH EAST WINDS OFF LAKE
MICHIGAN. 12Z NAM FRONT REACHES NEAR ILLINOIS BORDER. AFTERNOON
SATELLITE IMAGES SHOW FRONT CREEPING NORTH AS SOUTHWEST SURFACE
WINDS SOUTH OF THE FRONT PICK UP WITH GUSTS TO 25 TO 30 KNOTS.
CLOUDS THINNING ALONG THE IL BORDER WITH SURFACE WARM FRONT JUST
SOUTH OF ROCKFORD. DEW POINTS POOLING IN THE LOWER TO MID 60S JUST
SOUTH OF THE WARM FRONT.

FORECAST SOUNDINGS AT ROCKFORD IL INDICATE SURFACE BASED
POTENTIAL IN ANY STORMS LATE THIS AFTERNOON AND EVENING WITH A
RATHER STRONG CAP AROUND 750 MB. CAPE NEAR 1200 J/KG WITH HELICITY
NEAR 200 EHI AROUND 1.5 AND LIFTED INDEX AT -4.3.

HELICITY ALONG WARM FRONT WILL BE HIGHER. HOWEVER FRONT MAY STAY A
LITTLE SOUTH AS LOW PRESSURE BASICALLY RIDES EAST NORTHEAST ALONG
THE CURRENT BOUNDARY. MODELS ALL KEEP LOW TRACKING ACROSS NORTHERN
ILLINOIS TONIGHT AND WEDNESDAY MORNING.

18Z DVN SOUNDING SHOWS A VERY STRONG CAP AROUND 750 MB WITH STRONG
DRYING ABOVE.

STRONG SURFACE INVERSION NORTH OF BOUNDARY. EVEN SO 12Z NAM
ELEVATED CAPE AT MILWAUKEE AROUND 1200 J/KG. WITH 2 THSD FT COLD
LAYER WIND AND TORNADO THREAT WOULD BE SOUTH ALONG THE BOUNDARY.
WET BULB ZERO HEIGHT OF 9 THSD FT IS LOW ENOUGH FOR LARGE HAIL
BEING PRIMARY SEVERE THREAT. 850 MB JET INCREASES THIS
AFTERNOON...BUT MAIN SOUTHWEST FLOW WOULD BE TO OUR SOUTH. STILL
ENOUGH 850 MB CONVERGENCE FOR MORE THUNDERSTORM DEVELOPMENT ACROSS
SOUTHERN WISCONSIN THIS EVENING AND TONIGHT...BEFORE SHIFTING MORE
TO THE SOUTHEAST AFTER 1 AM. THE INCREASING SOUTHWEST 850 MB FLOW
TO THE SOUTH WOULD TEND TOWARD ADVANCING THE STATIONARY FRONT A
LITTLE FARTHER NORTH THIS AFTERNOON.

NAM QPF NOT TOO HIGH FOR THIS AFTERNOON THROUGH TONIGHT SO WILL
STAY WITH ESF AND INDIVIDUAL RIVER WATCHES...RATHER THAN FLASH
FLOOD WATCH. 12Z ECMWF HAS MAX PRECIP ALONG SURFACE BOUNDARY
ACROSS NORTHERN ILLINOIS TONIGHT AND WEDNESDAY...WHILE GFS IS
FARTHER NORTH AND A LITTLE LESS...WITH NAM HAVING MAINLY MODERATE
AMOUNTS.

WEDNESDAY...FORECAST CONFIDENCE...MEDIUM.

SURFACE LOW MOVES INTO NORTHERN INDIANA DURING THE AFTERNOON WITH
SOUTHEAST WISCONSIN NEVER GETTING INTO THE WARM SECTOR.
CONTINUATION OF LOW CLOUDS WITH DEEP SATURATED RATHER STABLE COOL LAYER
BELOW 750MB. COLD AIR ADVECTION TAKES PLACE AS LOW MOVES OFF.
MODELS SEEM TO COOL THE BOUNDARY LAYER OFF A LITTLE TOO MUCH.

WEDNESDAY NIGHT AND THURSDAY...FORECAST CONFIDENCE...MEDIUM.

ECMWF AND GFS BOTH TAKE THE UPPER TROUGH FROM WISCONSIN TO
MISSOURI AND PUSHES IT OVER THE GREAT LAKES REGION ON THURSDAY. EXPECT
SHOWERS OVER SOUTH CENTRAL AND SOUTHEAST WISCONSIN. STRONG COLD
AIR ADVECTION WEDNESDAY NIGHT...BUT EXPECT A WARM ENOUGH BOUNDARY
LAYER TO KEEP MUCH OF THE PRECIPITATION AS ALL LIQUID. WILL BRING
A MIX IN TOWARD FOND DU LAC AND SHEBOYGAN AREAS.

PREFER GFS/ECMWF PRECIP OVER THE NAM. NAM WOULD INDICATE ENOUGH
PRECIP FOR SOME SNOW ACCUMULATIONS WEDNESDAY NIGHT.

ENOUGH INSTABILITY FOR A SHOWER CHANCE INTO THURSDAY. WILL KEEP
SKIES MOSTLY CLOUDY AND LOWER MOS HIGHS.

.LONG TERM...

.FRIDAY THROUGH SUNDAY...FORECAST CONFIDENCE...MEDIUM.
ECMWF AND GFS ARE SIMILAR WITH A WEAK UPPER RIDGE BY FRIDAY. THEN
A MORE ZONAL UPPER AIR PATTERN SATURDAY AND SUNDAY.

FORECAST CONCERN IS WEAK FRONT SAGGING INTO SOUTHERN WISCONSIN.
APPEARS MOISTURE IS LIMITED.

.MONDAY THROUGH TUESDAY...FORECAST CONFIDENCE...MEDIUM.
NEXT UPSTREAM SHORTWAVE IS A LITTLE QUICKER ON GFS...BUT HAS
TRENDED MORE TOWARD THE ECMWF. MAIN AFFECT OF THE SHORTWAVE WILL
BE BEYOND THE FORECAST PERIOD.

&&

.AVIATION...
SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THE
925MB/850MB FRONT THIS AFTERNOON. THAT FRONT WILL SLOWLY SWEEP DOWN
ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN BETWEEN 23Z AND 06Z.
THAT BOUNDARY IS PROGGED TO SHIFT SOUTH OF THE WI BORDER BY EARLY
WED MORNING...BUT HAS THE POTENTIAL TO STALL OVER SE WI AND CONTINUE
TO BE THE FOCUS FOR MORE ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH
WEDNESDAY EVENING. SEVERE...ELEVATED STORMS POSSIBLE WITH THE UPPER
FRONT THROUGH LATE TONIGHT...MAINLY WIND AND HAIL THREAT. SEE MAIN
DISCUSSION SECTION FOR MORE SEVERE INFORMATION.

THE SURFACE WARM FRONT IS STATIONED ACROSS FAR NORTHERN IL AND MAY
GET AS FAR NORTH AS THE WI/IL BORDER EARLY THIS EVENING BEFORE GOING
BACK SOUTH. WINDS EXPECTED TO STAY EAST TO NORTHEAST TONIGHT INTO
WED AT TAF SITES EXCEPT ENW. ENW WILL BE SOUTHEAST FOR A TIME LATE
THIS AFTERNOON THROUGH MIDNIGHT...AND THEN SHIFT BACK NORTHEAST AS
THE FRONT SHIFTS BACK SOUTH.

RECENT RAIN OVER LAKE MICHIGAN CAUSING AREAS OF FOG OVER THE LAKE.
FOG ADVECTING INLAND AT MKE AND OCCASIONALLY AS FAR AS UES AND ENW
DUE TO THE E/NE WINDS. LIFR/IFR CONDITIONS WILL LIKELY CONTINUE ALL
NIGHT AND ALL DAY WEDNESDAY. TEMPORARY IMPROVEMENT IS POSSIBLE IN
AREAS OF MODERATE RAIN. CIGS/VSBYS COULD IMPROVE TO MVFR BY LATE WED
AFTERNOON/EVENING.

&&

.MARINE...NORTH TO NORTHEAST WINDS WILL INCREASE TONIGHT...BUT
STABLE LAKE WILL KEEP STRONGEST WINDS FROM MIXING DOWN TO SFC. THEN
COLDER AIR WILL MOVE IN BY LATE WED MORNING...ALLOWING THOSE
STRONGER WINDS TO MIX DOWN TO THE LAKE. SMALL CRAFT ADVY CONDITIONS
POSSIBLE WED AFTERNOON THROUGH FRIDAY WITH STRONG NORTHERLY WINDS
AND GUSTS. STAY TUNED FOR POSSIBLE SMALL CRAFT ADVISORY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...06/HENTZ
AVIATION/MARINE...13/MRC
Hazardous weather outlook, Apr 6, 3:58 PM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
358 PM CDT TUE APR 6 2010

WIZ046-047-051-052-056>060-062>072-072100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
358 PM CDT TUE APR 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHERN
WISCONSIN TONIGHT. A STRONG WARM FRONT ACROSS NORTHERN ILLINOIS
ASSOCIATED WITH LOW PRESSURE MOVING ACROSS SOUTHERN IOWA INTO
NORTHERN ILLINOIS WILL FOCUS NUMEROUS SHOWERS AND THUNDERSTORMS
ALONG AND NORTH OF THE FRONT.

LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN ARE THE MAIN HAZARDS
ACROSS SOUTHERN WISCONSIN TONIGHT. AN ISOLATED TORNADO IS ALSO
POSSIBLE...MAINLY IN THE COUNTIES BORDERING ILLINOIS THIS EVENING.

LOCALIZED FLOODING IS ALSO POSSIBLE. MOST LARGER RIVER SYSTEMS
SHOULD SEE MODERATE RISES...BUT SOME SMALL RIVERS AND STREAMS MAY
EXCEED FLOOD STAGE FOR A TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY...BUT
SEVERE STORMS ARE NOT EXPECTED ON WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND EARLY TONIGHT.

LMZ643>646-072100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
358 PM CDT TUE APR 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW MAY BE SEVERE. NORTHEAST
WINDS MAY APPROACH SMALL CRAFT CONDITIONS...ALONG WITH HIGHER WAVES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED EARLY WEDNESDAY.

SMALL CRAFT ADVISORY CONDITIONS MAY BE MET WEDNESDAY THROUGH
THURSDAY...AS STRONG NORTHERLY WINDS BEHIND A COLD FRONTAL PASSAGE
CREATE WAVES ABOVE 4 FEET.

HENTZ

WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Apr 6, 5:19 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
519 PM CDT TUE APR 6 2010

WIZ046-056-057-062245-
COLUMBIA-MARQUETTE-SAUK-
519 PM CDT TUE APR 6 2010

...STRONG THUNDERSTORM MOVING THROUGH SAUK COUNTY...

AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF REEDSBURG...MOVING NORTHEAST AT
55 MPH.

PENNY SIZE HAIL...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  ROCK SPRINGS...       NORTH FREEDOM...
  WISCONSIN DELLS AIRPORT...                  WEST BARABOO...
  BARABOO...            WISCONSIN DELLS...    LAKE DELTON...
  OXFORD...             ENDEAVOR...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

KUHLMAN
Local storm report, Apr 6, 6:40 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
640 PM CDT TUE APR 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             3 S BERLIN              43.93N 88.95W
04/06/2010  M0.25 INCH       GREEN LAKE         WI   TRAINED SPOTTER

            BRIEF PEA SIZED HAIL WITH HEAVY RAINFALL.

&&

SEARS
Special weather statement, Apr 6, 7:35 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
735 PM CDT TUE APR 6 2010

WIZ046-056-057-070100-
COLUMBIA-MARQUETTE-SAUK-
735 PM CDT TUE APR 6 2010

...STRONG THUNDERSTORM MOVING THROUGH NORTHEAST SAUK COUNTY INTO
NORTHERN COLUMBIA COUNTY...

AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF BARABOO...MOVING NORTHEAST
AT 40 MPH.

ONE HALF INCH DIAMETER HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  WISCONSIN DELLS AIRPORT...                  WEST BARABOO...
  BARABOO...            I90/94 WI RIVER BRIDGE...
  INTERSTATE 90/94 INTERCHANGE...             PORTAGE...
  ENDEAVOR...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

KUHLMAN

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 8:57 PM CDTSevere Thunderstorm WarningMKXDodge, Washington33 min
Apr 6, 9:05 PM CDTSpecial Marine WarningMKX85 min
Apr 6, 9:14 PM CDTSmall Craft AdvisoryMKX22 hr
Apr 6, 9:26 PM CDTSevere Thunderstorm WarningMKXOzaukee, Sheboygan, Washington23 min
Apr 7, 4:30 AM CDTGale WarningMKX29 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.